Newest Review: ... to which ever supermarket are selling them. What can it be used for? Paracetamol is an effective analgesia which can be used in m... more
Member Name: bilbobaginz
Advantages: Cheap and works a fair amount of the time, can be used with Ibuprofen.
Disadvantages: Not always effective. The list of side-effects is daunting and not very well made-known.
Paracetamol tablets are one of the most commonly taken tablets in the UK. They belong to the group of medicines known as analgesics or painkillers. The medication is produced by a range of companies; all offering slightly different variations on the formula: size of dose, form (liquid or solid), method of taking, etc. Paracetamol is also a commonly used ingredient in certain compound medications (where there are two or more drugs present), such as compound cold and flu products. One rule remains across all cases: DO NOT EXCEED 4 DOSES OF PARACETAMOL IN ANY 24 HOUR PERIOD. There have been quite a few deaths related to Paracetamol over the years; sometimes by people with suicidal intent, and sometimes by unfortunates who misread information.
Paracetamol can be used to treat a range of conditions in the body, commonly called aches and pains: Headaches, toothaches, painful periods, arthritis pains, muscle pains, and fevers - these are some of the main areas Paracetamol can treat successfully, if the proper dose is ingested. Usefully, Paracetamol can also be used to lessen hangover discomfort. Mainly though, I use the drug to treat headaches, which have the potential to grow to migraines, as the tablets seem to cut straight to the pain within the hour. Other symptoms, such as muscle pains, can be treated just as successfully, but fevers seem to require a heavier hit to tackle (in my case). As for period pains, I have no opinion.
Paracetamol comes in 500 mg tablets, and there's a limit on how many packs you can buy at a time. The drug can be taken in conjunction with Ibuprofen (in people over 16-years old) to increase the effectiveness of the medication. Remember, you must read the instructions for both drugs before taking them together or separately.
If symptoms/conditions do not begin to subside after taking the recommended dosage, the packet will suggest speaking with your doctor or pharmacist. There's not necessarily anything wrong, it may just be that the pain is greater than the ability of the tablets to subside it. Seeking stronger medication might be the right path, in which case, speaking with your doctor is required. Prescription drugs are (generally) stronger, or more precise at targeting the area of pain you have.
More than one in ten people (according to NHS.uk website) get a feeling of dizziness, nausea, and sleepiness. More than one in one-hundred people get the following side-effects:
confusion, constipation, diarrhoea, dry mouth, euphoria, feeling anxious, feeling nervous, flatulence, headaches, indigestion, itching, mood changes, sleeping problems, stomach pain, sweating, trembling, vomiting. There are even rarer ones (1/1000), and the list for them is even longer. So it just goes to show that even commonly prescribed (and over-the-counter available) drugs can have more negative effects than a lot of illegal drugs (such as cannabis) - an interesting, and rather shocking, fact. The side-effects are not very clearly out-lined on packaging, which is unjust and unfair to consumers.
To conclude, I find Paracetamol a welcome relief to my occasional aches and pains. But the symptoms you are trying to relieve can often be dealt with on your own. I don't like the idea of flushing your body or your child's body with too many un-natural chemicals, but I do see the benefits as well. In all, I think Paracetamol is a good drug, which can really help people to cope with everyday annoyances!
PRICE: 19p (a saving of £1.30 on RRP) for 16 ANADIN 500 mg tablets. Bargain!
Summary: A common drug.
More reviews in the field of Health Treatment
- My little miracle cream
- Lemon and mint goodness!
- Stop the sniffles!
- Jakemans Honey and Lemon Menthol Sweets
- No more tickles!
- Strepsils Extra - they really do work
- Strepsils Strawberry Sugar Free Lozenges
- British weather should be sponsored by Beechams....
- Lemsip is Efficient but Bland
- Menthol makes mucus minor